MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP RADIOLUCENT

PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP RADIOLUCENT
Model Number 3034-00
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The crack in the product's quick-rail is due to improper handling (e.G.Products dropped), although it does not represent any restrictions with regard to the safety and/or effectiveness of the product and cannot have contributed to the incident described by the customer.The measured clamping pressure values of the product's torque screw are below specification.The pressure measurement of the skull clamp must be checked regularly.The maintenance interval of one year specified in the instructions for use of the product was exceeded by the customer by 1 year and 4 months.The device was therefore not checked regularly as part of the annual maintenance program.A possible deviation in the clamping force of the product's torque screw or in other features of the product may remain undetected if the maintenance interval is not met.All other features of the appliance in question comply with the specification and do not exhibit any defects in terms of functionality and safety.The customer is advised of his obligations to comply with the maintenance interval and the associated periodic servicing to ensure the safety and effectiveness of the product.From our experience the pinning technique is decisive when it comes to slippages.It can not be excluded that in this case, the pinning technique has not been optimal as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".
 
Event or Problem Description
Distributor informed us on march 18 that one of our products was involved in a procedure (suboccipital crani resection arteriovenous malformation) in which the treated patient sustained a laceration.

Brand Name
DORO® SKULL CLAMP RADIOLUCENT
Common Device Name
DORO® SKULL CLAMP RADIOLUCENT
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
MDR Report Key18968587
Report Number3003923579-2024-00010
Device Sequence Number20372171
Product Code HBL
UDI-Device Identifier04250435502181
UDI-Public04250435502181
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/14/2024
Report Date (Section F) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3034-00
Device Catalogue Number3034-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date03/18/2024
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer03/18/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown